Skip to Accessibility Tools Skip to Content Skip to Footer

Zecuity Patches

As mentioned previously in my story regarding Botox, I failed to speak about the new Zecuity patch. I was prescribed Zecuity by my primary care physician a couple of months ago. My migraine on yesterday was horrific to say the least and I tried with everything in me not to visit the ER. It’s sad as a migraine sufferer that you avoid going to the hospital for fear that doctors may think you just want narcotics. Why should I have to live in fear with such a chronic, debilitating medical condition? I only visit the ER when all other methods have failed. Yesterday was my first time administering the Zecuity patch and actually my husband placed the patch. I was very pleased with how soon the medicine worked. The only con to the patch is that I remained drowsy even after the four hour med duration. I would love to know if Zecuity has worked for any others in the migraine community. Suffering in Alabama

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • leedyklaiber
    3 years ago

    Sorry, I wasn’t finished. I wanted to say that I was questioned extensively by the pharmacy as to my experience with Zecuity. They were mainly concerned with skin irritation and burns on the site where it was administered. I did have irritation at the site of placement on one side more than the other-don’t ask me which. It was worse the second time I used it even though I switched sides. I used my thighs both times. I removed the second patch after only 2 hours of use because my skin felt irritated with the patch use. Despite washing the area after use, the irritation developed into a round patch of rough, red skin that remained for a couple days. The pharmacist was very interested in the irritation and exactly what/where/ etc. the patch was used. Apparently, some people had actually experienced burning and blistering of the skin especially when administered on the arms. I was told to dispose of any patches I had remaining.

    I have yet to throw them away. It is so tempting to use them even though my skin was irritated because it actually did put an end to my migraine those days. It’s rare for anything to work. It is so frustrating to be in a position of should I use some drug that could potentially harm me and burn my skin, should I waste my migraine meds (Fiorinal with codeine) in an attempt to decrease the pain bc it never takes it away totally, there is no good solution. I’m too much of a rule follower to use the suspended prescription, but I wish something, anything would work.

  • leedyklaiber
    3 years ago

    I was prescribed Zecuity and used the patches twice before my “specialty pharmacy” called to say it had been suspended and not to use it again. I did not experience the drowsiness that you experienced. My experience was similar to that of using Imitrex (they are related).The Rx worked rather quickly in comparison to other oral meds, however, I experienced a chemical like taste and feeling in my mucus membranes and throat. I seem to remember having something similar with Imitrex, but its been years since I’ve used that drug.

  • Joanna Bodner moderator
    3 years ago

    Hi there luvjones03,

    Thank you for taking the time to share your experience with the Zecuity patch. I am so happy to read how quickly it brought you some relief! I did however; want to take a minute and share with you that the makers, Teva, announced just last week that they have suspended sales, marketing and the distribution of the patch. You indicated that your PCP prescribed this to you a few months ago, so you may not have been aware of this. Here is some additional information regarding this update:

    https://migraine.com/news/teva-announces-voluntary-suspension-of-marketing-for-zecuity-in-the-u-s/

    Be sure to reach out to your doctor with questions or concerns. We again greatly thank you for taking the time to share your story with us and especially for being part of our community.

    Take care,
    Joanna (Migraine.com Team)

  • R.D.Hayes
    3 years ago

    Oh no! I hate when this happens. I was on a really good medicine and they suspended it as well.

  • Poll